Minimal geodesics along volume preserving maps, through semi-discrete optimal transport

Abstract : We introduce a numerical method for extracting minimal geodesics along the group of volume preserving maps, equipped with the L 2 metric, which as observed by Arnold [Arn66] solve Euler's equations of inviscid incompressible fluids. The method relies on the generalized polar decomposition of Brenier [Bre91], numerically implemented through semi-discrete optimal transport. It is robust enough to extract non-classical, multi-valued solutions of Eu-ler's equations, for which the flow dimension is higher than the domain dimension, a striking and unavoidable consequence of this model [Shn94]. Our convergence results encompass this generalized model, and our numerical experiments illustrate it for the first time in two space dimensions.
Type de document :
Article dans une revue
SIAM Journal on Numerical Analysis, Society for Industrial and Applied Mathematics, 2016, 54 (6), pp.3465-3492. <http://epubs.siam.org/doi/abs/10.1137/15M1017235>. <10.1137/15M1017235>
Liste complète des métadonnées


https://hal.archives-ouvertes.fr/hal-01152168
Contributeur : Quentin Mérigot <>
Soumis le : jeudi 15 décembre 2016 - 14:30:09
Dernière modification le : vendredi 16 décembre 2016 - 01:05:02

Fichier

EulerConvergenceRev.pdf
Fichiers produits par l'(les) auteur(s)

Identifiants

Collections

Citation

Quentin Mérigot, Jean-Marie Mirebeau. Minimal geodesics along volume preserving maps, through semi-discrete optimal transport. SIAM Journal on Numerical Analysis, Society for Industrial and Applied Mathematics, 2016, 54 (6), pp.3465-3492. <http://epubs.siam.org/doi/abs/10.1137/15M1017235>. <10.1137/15M1017235>. <hal-01152168v2>

Partager

Métriques

Consultations de
la notice

164

Téléchargements du document

80